# SDR 2022FA0000455

- Difficulty date: April 27, 2022
- Submitted: August 18, 2022
- Operation: General aviation
- Aircraft: N111SD
- Make and model: Cessna T-310P
- Aircraft serial: 310P0200
- Aircraft time: 25,375 hours
- Engine: Cont TSIO520EB
- Engine time: 988 hours
- Propeller: Mcauly 3AF32C505
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Crankshaft
- Part number: TSIO520EBSUBASSE
- Part serial: G089917N
- Condition: Broken
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y, T
- Precautionary procedure: A

## Discrepancy

DURING CLIMB AFTER TAKEOFF FROM KZPH, AROUND 5000 FT, THE RH ENGINE BEGAN RUNNING ROUGH, THE RH MAGNETO WAS TURNED OFF IN AN ATTEMPT TO DIAGNOSE THE ROUGHNESS.  THE ENGINE RAN EVEN MORE ROUGHLY WITH THE RH MAGNETO OFF, THE RH MAGNETO WAS TURNED BACK ON, AND APPROXIMATELY 10 SECONDS LATER THE ENGINE ABRUPTLY STOPPED.  THE AIRCRAFT WAS RETURNED TO KZPH WITHOUT INCIDENT.  A CRANKSHAFT COUNTERWEIGHT WAS DISCOVERED PROTRUDING THROUGH THE TOP OF THE ENGINE CASE.  THE ENGINE WAS REMOVED FROM THE AIRCRAFT, AND SHIPPED TO THE CRS WHICH HAD OVERHAULED IT 180.1 HOURS AGO (THE ENGINE HAD BEEN IN SERVICE FOR 4 MONTHS.  TEARDOWN OF THE ENGINE BY THE CRS REVEALED THAT THE CRANKSHAFT WAS BROKEN IN THREE PIECES. DAMAGE TO THE #2 PISTON SKIRT WAS NOTED, ALONG WITH AN EXHAUST LEAK ON THE #3 CYLINDER CAUSED BY A WASHER ON THE STUD UNDERNEATH THE EXHAUST FLANGE GASKET.  NO SIGNS OF OIL STARVATION OR CRANK/ROD BEARING DAMAGE WERE PRESENT.
